... of antidepressants for ten years, but stopped taking his in January after his psychiatrist okayed it. She then put him on Risperdone for agitation... I believe that was the beginning of a downward spiral for him. In August he started having extreme panic attacks. He would would have anywhere between 1-7 panic episodes a day. His doctor prescribed him lorazepam and benadryl to calm him then switched him from Risperidone to Carbamazepine. He now has restless legs. Im sure its from the Risperidone or Carbamazepine. The restless legs causes him more pani attacks. My husband has gone from a strong, opinionated, intelligent manly guy to a completely different person in a matter of weeks. He has a fear of everything, including eating because he is afraid to get nausea and throw up. He gets anxious to go anywhere or do anything or to see people. His doctor agreed to put him on an antidepressant... she started him on generic cymbalta 30mg on September 1st and has now uped it to 60mg. Is anyone out there familiar with this? I have taken a leave of absence from work to guide him through his medications and take care of him. He is no longer on Risperidone or carbamazepine, but on the generic cymbalta. Is there a light at the end of this tunnel? I just want my husband to feel stable and safe again. Any insight would be greatly appreciated.
60mgs is the average therapeutic dose for Cymbalta so give it a month or so from the time he started this dosage and he should be feeling some better. He might also benefit from talk therapy. I have been treated for an anxiety disorder for many years and have found the combination of medication and therapy to be of great use. It takes time once these illnesses take root so be patient and don't forget to take care of yourself as well.
maemae76; Yes there is a light at the end of the tunnel, The Cymbalta can take some of the side effect away of the panic But must be patient. Normally any side effects go away after a couple of weeks, But be aware that it can take as long as 6 to 8 weeks to reach the control and full benafit of this medication. Is he still on the lorazapam to help with the nerves.This is the hardest part because it's a hit and miss game getting the right medication. Hang in there I know it's hard but keep at it.he well get better Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2013 • 1 answer
Posted 24 Aug 2014 • 2 answers
Posted 25 Sep 2015 • 2 answers
Posted 28 May 2016 • 0 answers
Posted 17 Jul 2017 • 3 answers